Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 64, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 14, 2001, 2:45 AM CDT for Hopkins County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 14, 2001, 2:45 AM CDT (07:45 UTC)
- Expired
- Apr 14, 2001, 3:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hopkins County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 173 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 3:15 AM CDT | Thunderstorm Wind 52 E | Sulphur Bluff, TX | Large trees and power lines were blown down. A barn was unroofed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 140746 SVRFTW TXC223-140845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 245 AM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOPKINS COUNTY IN NORTHEAST TEXAS * UNTIL 345 AM CDT * AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES NORTH OF SULPHUR SPRINGS...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE BETWEEN TIRA AND SULPHUR SPRINGS AROUND 300 AM CDT DOPPLER RADAR DETECTED HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER WITH THIS SEVERE THUNDERSTORM. LAT...LON 3327 9582 3308 9584 3318 9531 3337 9532
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 9:54 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Apr 13, 9:54 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 954 PM CDT FRI APR 13 2001 SURFACE DEW POINTS IN THE MID TO UPPER 60S THIS EVENING...SO HAVE BUMPED UP LOWS IN A FEW AREAS. ALSO...LOWERED POPS IN A FEW AREAS... WITH BEST CHANCES REMAINING NORTHWEST AS SHORTWAVE WORKS IN TONIGHT. MAIN CHANCES FOR THUNDERSTORMS STILL APPEAR TOMORROW...AS ISENTROPIC LIFT INCREASES. 80 .FWD...NONE.
In the hours before
Special weather statement, Apr 14, 12:10 AM CDT, 2 hours 35 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-142100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1210 AM CDT SAT APR 14 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ALONG AND NORTH OF A GRAHAM...DENTON...TO SULPHUR SPRINGS LINE. THIS INCLUDES THE CITIES OF GAINESVILLE...SHERMAN...PARIS...DECATUR...AND JACKSBORO. SOUTH OF THE MODERATE RISK AREA AND NORTH OF A GOLDTHWAITE...HILLSBORO...TO CANTON LINE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. A WARM FRONT...SITUATED NEAR A WICHITA FALLS...MCKINNEY...TO CANTON LINE LATE THIS MORNING...WILL LIFT SLOWLY NORTHWARD THROUGH THE AFTERNOON. MOIST AND UNSTABLE AIR WILL CONTINUE FUEL SCATTERED SHOWERS AND THUNDERSTORMS NEAR AND NORTH OF THIS FRONT. VERTICAL WIND PROFILES SUGGEST THAT STORMS WHICH DO FORM HAVE THE POTENTIAL TO BECOME SEVERE. STORMS COULD BECOME MORE WIDESPREAD AS DAYTIME HEATING INCREASES AND A SERIES OF WEAK UPPER LEVEL DISTURBANCES APPROACH FROM SOUTHWEST. SOUTH OF THE WARM FRONT....A VERY MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE THROUGH THIS EVENING. THE ONLY LIMITING FACTOR TO STORM DEVELOPMENT WILL BE THE LACK OF A BOUNDARY...HOWEVER...SOME BREAKS IN THE CLOUD COVER ACROSS THE WESTERN SECTIONS MAY BE ENOUGH FOR THUNDERSTORMS TO INITIATE. ANY STORMS WHICH DO FORM HAVE THE POTENTIAL TO BECOME SEVERE. SEVERAL THUNDERSTORMS WILL HAVE THE POTENTIAL FOR PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...A FEW SUPERCELL THUNDERSTORMS COULD SPAWN ISOLATED TORNADOES...ESPECIALLY IN THE MODERATE RISK AREA. STORM SPOTTERS ACTIVATION MAY BE REQUIRED NORTH OF A GRAHAM...DENTON...TO SULPHUR SPRINGS LINE ANYTIME THIS AFTERNOON. ADDITIONAL SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON OR EVENING NORTH OF A GOLDTHWAITE...HILLSBORO...TO CANTON LINE... INCLUDING THE DALLAS FORT WORTH METROPLEX. 79
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:28 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.